Alert archive / Wisconsin / Special Marine Warnings in 2021
Special Marine Warning 36, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Aug 10, 2021, 7:00 PM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2021, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 10, 2021, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 49.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Aug 10, 3:04 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 10, 3:04 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 304 PM CDT Tue Aug 10 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 303 PM CDT Tue Aug 10 2021 Severe convection was moving through the Upper Peninsula at issuance time, while additional severe storms were organizing over northeast IA. A cold front was moving through western WI, southeast MN and NW IA, while a warm front lifted into central WI. Dew points were in the middle to upper 70s over central and east central WI, where SBCAPE had climbed to 4000-5000 J/KG and the cap was quickly eroding. Main concern for severe weather in the near-term would appear to be in central and east central WI, where extreme instability was building, and the cap was eroding near the warm front. Suspect that scattered severe storms will develop in this area during the late afternoon and early evening, and some of the CAMS have latched onto this idea. With DCAPE values of 1100-1300 j/kg in place over central and east central WI, and strengthening mid- level wind fields, feel there is strong potential for damaging winds. Although wet-bulb zero heights are high, there is also very strong CAPE in the hail growth zone, so hail will be a secondary threat. Heavy rainfall will also be a concern, with the extremely high dew points and PWATs around 1.75 inch. Expect the convective activity to wind down later this evening and overnight, with a threat of low stratus and fog, especially across northern WI late tonight. Lows will drop into the upper 50s and 60s. On Wednesday, a stronger cold front will reach the northwest part of the forecast area in the late morning, and move through the rest of the region during the afternoon. Significant instability (CAPE 1500-3000 j/kg) will develop in advance of the front; over the southeast half of the forecast area, in the afternoon. Deep layer shear of 35-50 knots will support organized severe storms, including the potential for supercells. High temperatures will reach the upper 70s northwest and 80s elsewhere. .LONG TERM...Wednesday Night Through Tuesday Issued at 303 PM CDT Tue Aug 10 2021 Period of unsettled weather comes to an end, then a quiet stretch is on tap for the area late this week, the weekend, and into early next week. Temps look to be near or above normal. Wednesday night and Thursday...any lingering showers/storms associated with the cold front and shortwave will be exiting east/south of the area during the early evening hours. The rest of the night is looking dry as subsidence and drier air pushes into the area. Dewpoints will fall through the night from west to east. Lows look to drop into the mid 50s (north) to mid 60s (Fox Valley and lake shore). The final cold front is still forecast to push across the area on Thursday. Bulk shear will be beefy (in the 40-55 kt range), but models continue to be very skimpy on any shower/storm activity as limited moisture/instability will be left behind the previous front/shortwave. Still a little hesitant to keep the forecast dry, as a dry frontal passage is somewhat uncommon during the summer. Some models do show some development over the far east or south/east of the area, which could be more over our area if the front slows down a bit. Something to watch, but will stick with a dry forecast for now for most of the area with only the far southeast having some low end PoPs. It will be another warm day with highs in the upper 70s to upper 80s, with dewpoints about 10 degrees lower than Wednesday. Thursday night and Friday...high pressure builds into the western Great Lakes, while the region remains on the southern periphery of the upper trough. Still looking dry and quiet with enough dry air to hold off any precip from the trough. Cooler and much less humid conditions are expected with dewpoints in the 40s and 50s expected. Lows will be in the middle/upper 40s in the colder spots across central and north central WI, with mainly 50s to around 60 in the Fox Valley and lake shore. Highs will be in the 70s to near 80. Rest of the long term...high pressure will remain in control into early next week, keeping the area dry. Return flow will eventually kick in early next week with a slow return of more moisture but storm chances look to hold off until mid-week. && .AVIATION...for 18Z TAF Issuance Issued at 1242 PM CDT Tue Aug 10 2021 Thunderstorms were moving through far north central WI at issuance time, but were staying north of the RHI TAF site. MVFR ceilings were pushing through north central and central WI. Have only included thunderstorms in the areas where confidence was at least moderate. Feel this will be in the GRB/ATW/MTW TAF sites from 21z/Tue-02z/Wed. There may be a period of low clouds and fog late tonight, especially along and north of a warm front over northern WI. Another frontal system should bring a chance of storms to RHI/AUW/CWA after 16z/Wed, and to the eastern TAF sites in the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Bersch AVIATION.......Kieckbusch
Hazardous weather outlook, Aug 10, 3:17 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 317 PM CDT Tue Aug 10 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 317 PM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected through this evening. Some of these storms are expected to become severe with damaging wind gusts to 60 to 80 mph and large hail. The most likely area for severe weather is over central and east central WI; roughly south of a line from Marshfield to Kewaunee, through early evening. Torrential downpours are expected with any storm which can lead to urban, rural and river flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms on Wednesday, and again late Thursday afternoon into Thursday evening. The storms on Wednesday afternoon may become severe across northeast, central and east central Wisconsin. Damaging winds, torrential downpours and hail will be the main threats. Heat indices will be in the lower to middle 90s across parts of east central Wisconsin Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, and again Wednesday afternoon. LMZ521-522-541>543-112030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 317 PM CDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms through this evening. Some of these storms may become severe with strong winds and torrential rain. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms chances continue for Wednesday afternoon and Thursday afternoon. Any storms would pose a hazard to mariners. Kieckbusch/Bersch
In the hours before
Special weather statement, Aug 10, 5:16 PM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
516 PM CDT Tue Aug 10 2021
WIZ031-037-038-102245-
Waupaca WI-Shawano WI-Outagamie WI-
516 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
Waupaca, northern Outagamie and eastern Shawano Counties through 545
PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
Navarino Wildlife Area, or 15 miles south of Shawano, moving east at
25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Navarino Wildlife Area around 525 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
&&
LAT...LON 4449 8870 4467 8869 4470 8825 4466 8825
4448 8824
TIME...MOT...LOC 2215Z 261DEG 23KT 4456 8859
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
UhlmannSpecial weather statement, Aug 10, 5:46 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
546 PM CDT Tue Aug 10 2021
WIZ031-037>039-074-102330-
Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI-
Brown WI-
546 PM CDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern Brown,
southeastern Waupaca, southern Oconto, Outagamie and eastern Shawano
Counties through 630 PM CDT...
At 546 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Navarino Wildlife Area to
near Black Creek to near Fremont. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Navarino Wildlife Area around 550 PM CDT.
Black Creek around 600 PM CDT.
Other locations in the path of these storms include Pulaski and
Appleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, northeastern and east central Wisconsin.
&&
LAT...LON 4447 8878 4468 8850 4482 8796 4448 8806
4424 8845 4424 8896
TIME...MOT...LOC 2246Z 261DEG 16KT 4461 8843 4444 8852 4429 8882
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
UhlmannLocal storm report, Aug 10, 6:01 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
601 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FUNNEL CLOUD 3 SW NICHOLS 44.53N 88.50W
08/10/2021 OUTAGAMIE WI FIRE DEPT/RESCUE
&&
HYKINLocal storm report, Aug 10, 6:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
607 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TORNADO 2 SW NICHOLS 44.54N 88.49W
08/10/2021 OUTAGAMIE WI LAW ENFORCEMENT
&&
HYKINLocal storm report, Aug 10, 6:21 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
621 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FUNNEL CLOUD 2 N BLACK CREEK 44.49N 88.44W
08/10/2021 OUTAGAMIE WI LAW ENFORCEMENT
&&
HYKINLocal storm report, Aug 10, 6:27 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
627 PM CDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM FUNNEL CLOUD 2 N BLACK CREEK 44.49N 88.44W
08/10/2021 OUTAGAMIE WI LAW ENFORCEMENT
CORRECTS TIME FOR PREVIOUS REPORT.
&&
HYKINThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:06 PM CDT | Special Marine Warning | GRB | 54 min | |
| Aug 10, 7:11 PM CDT | Flash Flood Warning | GRB | Brown | 3 hr |
| Aug 10, 7:20 PM CDT | Special Weather Statement | GRB | Calumet, Manitowoc | 55 min |
| Aug 10, 7:30 PM CDT | Special Weather Statement | GRB | Door, Marinette | 60 min |
| Aug 10, 7:49 PM CDT | Special Marine Warning | GRB | 86 min | |
| Aug 10, 7:52 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Kewaunee, Manitowoc | 38 min |
| Aug 10, 7:54 PM CDT | Tornado Warning | GRB | Marinette | 25 min |
| Aug 10, 10:05 PM CDT | Areal Flood Advisory | GRB | Brown | 70 min |
| Aug 11, 3:11 AM CDT | Small Craft Advisory | GRB | 19 hr | |
| Aug 11, 11:25 AM CDT | Special Weather Statement | GRB | Oneida | 65 min |
| Aug 11, 11:54 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Portage, Wood | 51 min |
| Aug 11, 12:18 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 42 min |
| Aug 11, 12:30 PM CDT | Special Weather Statement | GRB | Marathon | 45 min |
| Aug 11, 12:38 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 52 min |
| Aug 11, 12:42 PM CDT | Special Weather Statement | GRB | Florence, Forest | 33 min |
| Aug 11, 12:53 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 37 min |
| Aug 11, 12:57 PM CDT | Tornado Warning | GRB | Langlade, Lincoln, Marathon | 33 min |
| Aug 11, 1:04 PM CDT | Tornado Warning | GRB | Marathon | 41 min |
| Aug 11, 1:14 PM CDT | Special Weather Statement | GRB | Shawano | 46 min |
| Aug 11, 1:20 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Menominee, Shawano | 40 min |
| Aug 11, 1:24 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Menominee, Portage, Shawano, Waupaca | 51 min |
| Aug 11, 1:31 PM CDT | Severe Thunderstorm Warning | GRB | Oconto, Shawano, Waupaca | 44 min |
| Aug 11, 1:40 PM CDT | Tornado Warning | GRB | Marathon | 20 min |
| Aug 11, 1:54 PM CDT | Areal Flood Advisory | GRB | Marathon, Menominee, Shawano | 3 hr |
| Aug 11, 1:54 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 51 min |
| Aug 11, 2:07 PM CDT | Tornado Warning | GRB | Brown, Oconto, Shawano | 23 min |
| Aug 11, 2:09 PM CDT | Tornado Warning | GRB | Marathon | 51 min |
| Aug 11, 2:16 PM CDT | Flash Flood Warning | GRB | Marathon | 5 hr |
| Aug 11, 2:25 PM CDT | Special Marine Warning | GRB | 65 min | |
| Aug 11, 2:27 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto | 35 min |
| Aug 11, 2:37 PM CDT | Areal Flood Advisory | GRB | Marinette, Oconto | 2 hr |
| Aug 11, 2:46 PM CDT | Special Marine Warning | GRB | 59 min | |
| Aug 11, 2:47 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 43 min |
| Aug 11, 2:47 PM CDT | Tornado Warning | GRB | Marathon | 43 min |
| Aug 11, 2:51 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 39 min |
| Aug 11, 2:55 PM CDT | Areal Flood Advisory | GRB | Door | 2 hr |
| Aug 11, 2:58 PM CDT | Special Weather Statement | GRB | Waupaca | 47 min |
| Aug 11, 3:07 PM CDT | Flash Flood Warning | GRB | Marathon | 4 hr |
| Aug 11, 3:08 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 38 min |
| Aug 11, 3:11 PM CDT | Special Marine Warning | GRB | 64 min | |
| Aug 11, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 18 min |
| Aug 11, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Oconto, Outagamie, Shawano | 60 min |
| Aug 11, 3:33 PM CDT | Special Marine Warning | GRB | 57 min | |
| Aug 11, 3:51 PM CDT | Special Weather Statement | GRB | Outagamie, Winnebago | 39 min |
| Aug 11, 4:05 PM CDT | Special Marine Warning | GRB | 55 min |
Nearby
Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.